Nebraska, 2005

Hail in Nebraska, September 2, 2005

September 2, 2005 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 2, 1:33 PM MST, 4 hours 15 minutes earlier.

Area forecast discussion, Sep 2, 1:33 PM MST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
233 PM MDT FRI SEP 2 2005

.SHORT TERM...TONIGHT THRU SUNDAY...BROAD UPPER RIDGE REMAINS OVER
THE SOUTHERN U.S. THRU SATURDAY NIGHT WITH DRY AND QUIET WEATHER
EXPECTED OVER THE CWA. RIDGE AXIS SHARPENS SUNDAY AS SHORT WAVE TROF
MOVES INTO BRITISH COLUMBIA. FLOW ALOFT BACKS TO SOUTHWESTERLY
SUNDAY WITH MID AND UPPER LEVEL MOISTURE INCREASING OVER THE CWA
WITH TIME.

FOR TONIGHT...VERY DRY AIR IN MUCH OF SOUTHEAST WYOMING WILL ALLOW
FOR ANOTHER NIGHT WITH LARGE DIURNAL TEMPERATURE RANGES. DEWPOINTS
ARE FORECAST TO INCREASE SLIGHTLY OVERNIGHT...BUT STILL LOW
TEMPERATURES WILL BE IN THE 30S AND 40S ALONG AND WEST OF THE
LARAMIE RANGE. GENERALLY WENT BELOW FORECAST GUIDANCE.

SATURDAY AND SATURDAY NIGHT...WARMER TEMPERATURES EXPECTED WITH
DOWNSLOPE WINDS AND STILL A DRY AIRMASS IN PLACE. DEWPOINTS WILL BE
IN THE 20S AND LOWER 30S WEST...SO RHS WILL NOT BE AS LOW AS THEY
ARE CURRENTLY. SOME INCREASE IN CLOUD COVER AND LOW LEVEL MOISTURE
WESTERN AREAS SATURDAY WILL HELP TO KEEP TEMPERATURES FROM
PLUMMETING SATURDAY NIGHT. LOWS IN THE 40S AND 50S LOOK REASONABLE.

SUNDAY...MOISTURE AND CLOUD COVER INCREASE OVER WESTERN AREAS ALONG
WITH A SLIGHT CHANCE OF THUNDERSTORMS. STILL WARM AND DRY EAST WITH
HIGHS WARMING INTO THE 90S ON THE PLAINS.

.LONG TERM...SOUTHWESTERLY UPPER LEVEL FLOW SUN NIGHT WILL CONTINUE
LABOR DAY BEFORE BECOMING MORE WESTERLY TUE. A RIDGE WILL DEVELOP
OVER THE FORECAST AREA WED BEFORE MIGRATING EASTWARD OVER THE GREAT
PLAINS. FLOW ALOFT WILL AGAIN BECOME LARGELY ZONAL THU BEFORE A
TROUGH IMPACTS THE REGION FRI. AT THIS POINT IT APPEARS THAT MOST OF
THE EFFECTS OF THE TROUGH WILL REMAIN TO OUR NORTH. CLOSER TO THE
GROUND...TEMPERATURES MON WILL BE A FEW DEGREES COOLER WITH MORE
CLOUDS AND AN OUTSIDE CHANCE OF RAIN AS MOISTURE IS ADVECTED
NORTHEASTWARD OVER THE AREA. A COLD FRONT IS PROGGED TO MOVE THROUGH
MUCH OF THE REGION LATE MON OR MON NIGHT. TUE WILL BE A FEW DEGREES
COOLER WITH A CHANCE OF RAIN PRIMARILY IN SOUTHEASTERN PORTIONS OF
THE FORECAST AREA. SMALL CHANCE OF RAIN WILL CONTINUE WED AS TEMPS
WARM A COUPLE DEGREES IN MOST PLACES. NOT MUCH CHANGE IN EXPECTED
TEMPS FOR THU AND FRI BUT BOTH DAYS LOOK TO BE DRY WITH ONLY LIMITED
MOISTURE AND WEAK DYNAMICS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

STARK/JR
Hazardous weather outlook, Sep 2, 9:49 AM MST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1049 AM MDT FRI SEP 2 2005

NEZ001>003-019>021-054-055-WYZ068-070-031700-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-GOSHEN-PINE BLUFFS-
1049 AM MDT FRI SEP 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE...BUT
SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP OVER
THE AREA EACH DAY FROM SUNDAY THROUGH WEDNESDAY. THE STORMS ARE
NOT EXPECTED TO PRODUCE SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ059>067-069-031700-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
1049 AM MDT FRI SEP 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE AREA EACH
AFTERNOON AND EVENING SUNDAY THROUGH WEDNESDAY. THE STORMS ARE NOT
EXPECTED TO PRODUCE SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STARK

The radar

The Cheyenne radar (KCYS), 144 km away, was scanning. The volume nearest the first event began at 00:48 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cheyenne

When
September 2, 5:48 PM MST to 6:03 PM MST
Where
Cheyenne County, 5 mi W of Sidney
Measured
1.75 in hail
Reported by
PARK/FOREST SERVICE
Coordinates
41.150, -103.083

1.25 to 1.75 inch diameter hail reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471576.